• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

need help with paper for school PLEASE

Posted by on May. 21, 2011 at 5:54 PM
  • 18 Replies

I need to know of any childhood conditions or medications that can cause kids to be overweight. I have searched and searched and cant find anything. 
TIA 

by on May. 21, 2011 at 5:54 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Pnukey
by on May. 21, 2011 at 5:56 PM

underactive thyroid

I've been learning a lot about it because of other terrible side effects, for my girl, hair loss!  You can find loads and loads of info on it. Google: hypothyroidism.

lucky2Beeme
by Platinum Member on May. 21, 2011 at 6:01 PM

Cushing's syndrome is a condition in which the body's adrenal glands make too much of the hormone cortisol. Cushing's syndrome also can develop if a person takes high doses of certain medicines, such as prednisone, for long periods.

People who have Cushing's syndrome gain weight, have upper-body obesity, a rounded face, fat around the neck, and thin arms and legs.

Also ~~~ Read then google the medicines~~~~~

Certain medicines may cause you to gain weight. These medicines include some corticosteroids, antidepressants, and seizure medicines.

These medicines can slow the rate at which your body burns calories, increase your appetite, or cause your body to hold on to extra water. All of these factors can lead to weight gain.

haysmum
by on May. 21, 2011 at 6:02 PM

Prada Willie...prob. not a disease though.

 

mstkn.identity
by on May. 21, 2011 at 6:05 PM

thanks

Quoting Pnukey:

underactive thyroid

I've been learning a lot about it because of other terrible side effects, for my girl, hair loss!  You can find loads and loads of info on it. Google: hypothyroidism.


mstkn.identity
by on May. 21, 2011 at 6:06 PM

thank you so much ladies.

Rosesandlilys
by on May. 21, 2011 at 6:07 PM

I would think any type of steriod would cause weight gain, I know when my son was diagnosed with JRA last year, my pedi told me to tell the rehumatologist that steroids were not a good option because they cause serious behavior problems and weight gain.

mstkn.identity
by on May. 21, 2011 at 6:28 PM

bump

mstkn.identity
by on May. 21, 2011 at 6:36 PM

bump

mstkn.identity
by on May. 21, 2011 at 6:49 PM

bump

MomToAyla743
by Bronze Member on May. 21, 2011 at 6:50 PM

BUMP!

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)